# SDR 2011FA0000518

- Difficulty date: August 2, 2011
- Submitted: August 12, 2011
- Operation: General aviation
- Aircraft: N45AD
- Make and model: Bell UH-1H
- Aircraft serial: 6616899
- Engine: Hnywl T5313BHNYWL
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Pinion Gear
- Part number: 2040404009
- Condition: Failed
- Location: Gearbox
- Part time: 2,105 hours, 203 cycles
- Component: Gearbox
- Component part number: 204040012013
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

GEARBOX WAS O/H AS PART OF AN AIRFRAME REFURBISHMENT PROJECT.  THE INPUT QUILL SEAL HAD DEVELOPED AN OIL LEAK AND UPON INVESTIGATION IT WAS FOUND THAT THE INPUT SEAL HAD WORN UNEVEN AND THE MALE COUPLING HAD BECOME UNSERVICEABLE DUE TO A GROOVE WORN BY THE SEAL.  ALSO IT WAS FOUND THAT THE PINION GEAR PN 204-040-400-9 HAD BECOME UNSERVICEABLE DUE TO IMPROPER WEAR PATTERN AND CONDITION (SPAWLED).  PRESUMABLY FROM THE EXCESS IN GEAR BACKLASH (.012 INCH, MAX ALLOWED IAW O/H MANUAL IS .010 INCH) WHICH WAS FOUND.  THIS CONDITION ALSO AFFECTED THE WEAR PATTERN ON PN 204-040-401-7 GEAR, RENDERING IT UNSERVICEABLE.  THE GEARBOX WAS REPLACED WITH A SERVICEABLE ASSY AND THE ACFT RETURNED TO SERVICE.
